Journal of Multivariate Analysis
In this article, we introduce two new families of multivariate association measures based on power divergence and alpha divergence that recover both linear and nonlinear dependence relationships between multiple sets of random vectors. Importantly, this novel approach not only characterizes independence, but also provides a smooth bridge between well-known distances that are inherently robust against outliers. Algorithmic approaches are developed for dimension reduction and the selection of the optimal robust association index. Extensive simulation studies are performed to assess the robustness of these association measures under different types and proportions of contamination. We illustrate the usefulness of our methods in application by analyzing two socioeconomic datasets that are known to contain outliers or extreme observations. Some theoretical properties, including the consistency of the estimated coefficient vectors, are investigated and computationally efficient algorithms for our nonparametric methods are provided. (C) 2013 Elsevier Inc. All rights reserved.
Iaci, R., & Sriram, T. N. (2013). Robust multivariate association and dimension reduction using density divergences. Journal of Multivariate Analysis, 117, 281-295.